• question-icon

    How to treat sexual performance anxiety?

default
Posted on Mon, 3 Jul 2017 in Anxiety and Stress
Question: I am trying to get over Sexual Performace Anxiety can you help?
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Performance anxiety is a learned anxiety.

Detailed Answer:
Hello thanks for asking

Sexual performance anxiety occurs in most individuals because of learning over the time. In most of individuals psychotherapeutic methods helps but that require a good psychologist and lot of patience.

To come out of anxiety you have to learn the basic psychopathology behind performance anxiety. You are 55, have high blood pressure. Some time due to age (compared to young adults) and associated high BP loss of erection occurs during sex. This loss of erection occurs at random times and without any significant organic basis. Stress adds up to this also. But this random erection causes loss of confidence and individuals start anticipating that if they will achieve good erection next time or not. This increases anxiety and stress unconsciously in mind. This anxiety and stress further deteriorate the erection and during sex poor erection is seen. So with time random loss of erections becomes regular loss of erections. This further cause loss of confidence and also increases the stress. Thus a vicious cycle with "loss of erection➡️ stress and anxiety➡️further deterioration" is formed. With time significant performance anxiety is seen.

So to come out of this problem you have to break this cycle. You have to improve your confidence and you have to convince yourself that there is nothing organic, you have no significant problems. Just because of anxiety you are losing the erection. Avoid anticipating that you will perform bad, and this will really improve your confidence.

I hope you are understanding what I am trying to tell you. You can consult a psychologist too for psychotherapy. Medicines can also help in making erection strong and this will boost the confidence and you can follow this method also.

Thanks and Take care.

You are welcome to ask follow up doubts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2